Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 1, NWS Green Bay, WI

January 4, 2014

NWS Green Bay, WI issued this small craft advisory at Jan 4, 2014, 9:11 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 9:11 AM CST (15:11 UTC)
Expired
Jan 4, 2014, 8:15 PM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WHUS73 KGRB 041511
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 AM CST SAT JAN 4 2014

...HAZARDOUS WAVES EXPECTED THIS AFTERNOON...

.GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH BEFORE VEERING
NORTHWEST AND SUBSIDING AFTER MID DAY. WAVES ON LAKE MICHIGAN
WILL TAKE TIME TO SUBSIDE...SO EXPECTED HAZARDOUS WAVE THROUGH
TODAY BEFORE SUBSIDING BELOW HAZARDOUS LEVEL...WITH THE HIGHEST
WAVES TOWARDS THE OPEN WATERS OF NORTHERN LAKE MICHIGAN.

LMZ541>543-042315-
/O.CAN.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
/O.NEW.KGRB.SC.Y.0001.140104T1511Z-140105T0300Z/
/O.EXP.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
911 AM CST SAT JAN 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...
...HEAVY FREEZING SPRAY WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* SOUTHWEST WINDS 15 TO 25 KTS...VEERING NORTHWEST AND SUBSIDING
  TO 10 TO 15 KTS AFTER MID-DAY

* WAVES OF 8 TO 12 FT WILL SUBSIDE THROUGH THE DAY BEFORE FALLING
  TO 2 TO 4 FT TONIGHT. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN
  WATERS OF NORTHERN LAKE MICHIGAN.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-041800-
/O.CAN.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/
/O.NEW.KGRB.SC.Y.0001.140104T1511Z-140104T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
911 AM CST SAT JAN 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* SOUTHWEST WINDS 15 TO 25 KTS...BEFORE VEERING NORTHWEST AT 10 TO
  15 KTS AFTER MID-DAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
822 
WHUS73 KGRB 042159
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
359 PM CST SAT JAN 4 2014

...HAZARDOUS WAVES EXPECTED THROUGH THIS EVENING...

.WINDS WILL CONTINUE TO EASE AND VEER NORTHWEST THIS EVENING.
WAVES ON LAKE MICHIGAN WILL CONTINUE TO SUBSIDE THIS EVENING...AND
BELOW HAZARDOUS LEVEL BY TONIGHT.

LMZ541>543-050300-
/O.CON.KGRB.SC.Y.0001.000000T0000Z-140105T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
359 PM CST SAT JAN 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTHWEST WINDS 10 TO 15 KTS.

* WAVES OF 4 TO 7 FT...WILL SUBSIDE TO 2 TO 4 FT BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
551 
WHUS73 KGRB 050215
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
815 PM CST SAT JAN 4 2014

...WAVES HAVE SUBSIDED...


LMZ541>543-050315-
/O.CAN.KGRB.SC.Y.0001.000000T0000Z-140105T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
815 PM CST SAT JAN 4 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 5:45 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 4, 5:45 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CST SAT JAN 4 2014

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 405 AM CST SAT JAN 4 2014

STEADY LIGHT TO MODERATE SNOW WAS OCCURRING OVER NC/FAR NE WI
EARLY THIS MORNING...DUE TO THE RRQ OF AN UPPER JET AND A S/W
TROF APPROACHING FROM MN. RADAR TRENDS SUGGEST THAT THE SNOW
WILL TAPER OFF TO PATCHY LIGHT SNOW OR FREEZING DRIZZLE OVER THE
NEXT FEW HOURS. SNOWFALL TOTALS WILL LIKELY REACH 2-3 INCHES
NORTH OF A LINE FROM TKV-IMT. FARTHER SOUTH...ONLY PATCHY LIGHT
SNOW OR FREEZING DRIZZLE IS EXPECTED THROUGH THE MORNING...WITH
LITTLE OR NO ACCUMULATION. STRONG S-SW WINDS WERE LIKELY CAUSING
SOME DRIFTING SNOW OVER NE/EC WI...WHERE FREQUENT GUSTS TO 25 TO
35 MPH WERE STILL BEING OBSERVED. TRAVEL CONCERNS ASSOCIATED WITH
THESE CONDITIONS WILL CONTINUE TO BE HANDLED WITH SPECIAL WEATHER
STATEMENTS EARLY THIS MORNING.

PCPN WILL TAPER OFF IN MOST AREAS BY LATE MORNING OR MIDDAY...
AS THE COLD FRONT SHIFTS THROUGH THE AREA. WILL NEED TO WATCH
FOR LINGERING PCPN OVER OUR SE COUNTIES...AS THE RRQ OF AN UPPER
JET SITS OVER THAT REGION THIS AFTERNOON/EARLY EVENING. HAVE
INCREASED CLOUD COVER OVER EC WI TO ACCOUNT FOR THIS FEATURE...
AND KEPT FLURRIES IN THE FCST THROUGH EARLY AFTERNOON. TEMPS HAVE
BEEN WARMING INTO THE UPPER 20S AND LOWER 30S JUST AHEAD OF THE
FRONTAL BOUNDARY...SO A DECENT WARMUP IS FINALLY EXPECTED TODAY.
MADE SOME MINOR ADJUSTMENTS TO TEMP TRENDS.

BIG CONCERN IS WHAT TO DO WITH TEMPS/WIND CHILLS TONIGHT INTO
SUNDAY. MODELS HAVE TRENDED SLIGHTLY LESS AGGRESSIVE WITH THE
ARRIVAL OF THE ARCTIC AIR...ESPECIALLY OVER OUR SE COUNTIES
TONIGHT INTO SUNDAY. HAVE BUMPED TEMPS UP A LITTLE BIT IN NE/EC
WI TONIGHT/SUNDAY TO ACCOUNT FOR THIS TREND. LOOKING AT WIND
CHILLS...ADVISORY CRITERIA IS NOT REACHED UNTIL THIS EVG OVER NC/C
WI...AND OVERNIGHT IN NE/EC WI. HAVE DELAYED THE START OF THE WIND
CHILL ADVISORY UNTIL MIDNIGHT OVER NE/EC WI. PREVIOUS SHIFTS HAD
KEPT THE LAKESHORE COUNTIES OUT OF THE ADVISORY...AND THIS STILL
LOOKS REASONABLE.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 405 AM CST SAT JAN 4 2014

THE HIGHLY AMPLIFIED MEAN FLOW CONSISTING OF THE WEST COAST UPR
RDG/DEEP LONGWAVE TROF (EMBEDDED POLAR VORTEX) OVER E-CNTRL NOAM
EARLY NEXT WEEK TO QUICKLY CHANGE TO A PSEUDO-ZONAL FLOW BY THE
MIDDLE OF NEXT WEEK AS THE WEST COAST UPR RDG TURNS INTO AN UPR
TROF BY WEEK'S END. BITTERLY COLD AIR TO BE OVER THE GREAT LAKES
THRU WED BEFORE TEMPS BEGIN TO MODERATE CLOSER TO NORMAL BY FRI.
OTHER THAN A WEAK SYSTEM PASSING BY WED/THU...PCPN CHCS LOOK
RATHER LEAN AS DRY ARCTIC AIR MASS IN PLACE.

AS THE STRENGTHENING SFC LOW RACES NE INTO THE NRN APPALACHIANS
SUNDAY NGT...W-NW WINDS WL INCREASE OVER THE GREAT LAKES AND THIS
WL ALLOW FOR THE BITTERLY COLD ARCTIC AIR TO SWEEP THRU WI. 8H
TEMPS ARE FCST TO CRASH INTO THE -28 TO -33C RANGE BY 12Z MON WITH
SUSTAINED SFC WINDS AT 10 TO 15 MPH CNTRL WI/15 TO 25 MPH ERN WI.
THE POLAR VORTEX TO RESIDE OVER NRN SECTIONS OF THE GREAT LAKES
WITH A STRONG CYCLONIC FLOW OVER WI. EVEN WITH A DECENT AMOUNT OF
CLOUDS EXPECTED...THEY WL HAVE LITTLE IMPACT ON OUR TEMPS WHICH
SHOULD RANGE FROM THE MID-TEENS BELOW ZERO NEAR LAKE MI...TO 30 TO
35 BELOW ZERO OVER CNTRL WI. THE MOST DANGEROUS PART TO BE THE
WIND CHILLS WHICH ARE FCST TO REACH IN EYE-POPPING 40 TO 55 BELOW
ZERO.

THE POLAR VORTEX BEGINS TO LIFT NE INTO SE ONTARIO ON MON...BUT
THE FRIGID CYCLONIC FLOW TO PERSIST ACROSS WI. 8H TEMPS STILL
AROUND -30C...THUS MAX TEMPS TO ONLY REACH THE SINGLE DIGITS BELOW
ZERO NEAR LAKE MI WITH DOUBLE DIGITS BELOW ZERO ELSEWHERE. LOOKING
AT THE RECORD BOOKS...WE COULD BE SETTING NEW 'MIN' MAX TEMPS OVER
MOST OF THE FCST AREA. BLUSTERY W-NW WINDS TO CONT THRU MON AS THE
STRONG SFC LOW MOVES INTO QUEBEC AND AN AREA OF HI PRES PUSHES
INTO THE PLAINS. WIND CHILLS ARE EXPECTED TO RESIDE IN THE -35 TO
-45 DEG RANGE SO HAVE NO PROBLEM WITH CONTINUING THE WIND CHILL
WARNING.

THE CYCLONIC FLOW OVER WI BEGINS TO EASE AS THE POLAR VORTEX MOVES
INTO QUEBEC AND THE SFC RDG AXIS MOVES INTO THE UPR MS VALLEY/
MIDWEST MON NGT. WHILE THE COLDEST OF THE ARCTIC AIR MASS IS
PROGGED TO RETREAT INTO CANADA...THE POTENTIAL FOR SOME LATE NIGHT
BREAKS IN THE CLOUDS WL STILL ALLOW TEMPS TO DROP INTO THE MID-TEENS
BELOW ZERO LAKESIDE TO THE MID-20S BELOW ZERO OVER CNTRL WI. SINCE
THE SFC RDG REMAINS TO OUR WEST...W-NW WINDS AT 10 TO 20 MPH (HIGHER
NEAR LAKE MI) TO PERSIST WITH WIND CHILLS IN THE -40 TO -50 DEG
RANGE. THE WEAK SFC RDG SLIDES INTO THE WRN GREAT LAKES ON TUE AND
SHOULD AT LEAST BRING SOME SUNSHINE TO NE WI. WE WL STILL HAVE TO
DEAL WITH A WEST WIND AT 10 TO 20 MPH...BUT WITH 8H TEMPS RISING
INTO THE MID-TEENS CELSIUS...MAX TEMPS ARE EXPECTED TO BE IN THE
SINGLE DIGITS BELOW ZERO. THE WIND CHILL WARNING THRU NOON ON TUE
STILL LOOKS GOOD WITH A DOWNGRADE TO ADVY CONDITIONS TUE AFTERNOON
SINCE READINGS WL BE BETWEEN 20 BELOW AND 35 BELOW ZERO THRU THE
DAYLIGHT HOURS. PREFER TO WAIT ON THE WIND CHILL DOWNGRADE UNTIL
WE KNOW FOR SURE THAT CONDITIONS WL IMPROVE.

WINDS ARE EXPECTED TO FINALLY DIMINISH TUE NGT WITH THE SFC RDG
OVERHEAD...BUT THE DOWNSIDE HERE WOULD BE RADIATIONAL COOLING
UNDER PARTLY CLDY SKIES. TEMPS SHOULD PLUNGE AGAIN INTO THE SINGLE
AND DOUBLE DIGITS BELOW ZERO WITH ENUF WIND TO PROBABLY NEED A
WIND CHILL ADVY THRU THE NGT. CHANGES IN THE MEAN FLOW ALREADY
UNDERWAY BY WED AS THE WEST COAST UPR RDG TO HAVE BROKEN DOWN AND
ALLOWED A FAST MOVING PACIFIC SYSTEM (WEAK SHORTWAVE TROF) TO RACE
INTO THE PLAINS. QUESTIONS REMAIN AS TO THE LOCATION OF A WEST-EAST
FRONTAL BOUNDARY OVER THE MIDDLE OF THE CONUS. THE GFS/GEM KEEP
THIS BOUNDARY FAR ENUF SOUTH TO KEEP HI PRES IN CONTROL OF NE WI
WEATHER. HOWEVER...THE ECMWF IS STILL A BIT FARTHER NORTH ALBEIT A
SLIGHT SHIFT SOUTH FROM ITS PREVIOUS RUN. HAVE DECIDED TO KEEP A
MINIMAL POP FOR SRN SECTIONS OF THE FCST AREA ON WED AND KEEP THE
NORTH DRY. A CONTINUED MODERATION IN TEMPS WL BRING MAX TEMPS
ABOVE ZERO FOR THE FIRST TIME SINCE SAT OVER CNTRL WI AS MOST
LOCATIONS REACH THE 5 TO 10 ABOVE ZERO RANGE.

THE FCST FOR THE LATTER PART OF NEXT WEEK BECOMES VERY DIFFICULT
WHEN TRYING TO DETERMINE PCPN TRENDS AS THE MDLS STRUGGLE WITH
SMALLER SCALE FEATURES. UNTIL THERE IS BETTER RESOLUTION...HAVE
FOLLOWED THE MDL CONSENSUS WHICH MENTIONS A SMALL CHC OF LIGHT
SNOW THU AND DRY ON FRI. HAVE MORE CONFIDENCE IN THE CONTINUED
WARMING PATTERN OVER THE REGION AS 8H TEMPS MAY APPROACH 0C BY
FRI. THIS WOULD BRING MAX TEMPS INTO THE 25-30 DEG RANGE WHICH
WOULD FEEL TROPICAL AFTER THE ARCTIC SURGE EARLIER IN THE WEEK.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 535 AM CST SAT JAN 4 2014

WIDESPREAD MVFR CONDITIONS ARE EXPECTED THROUGH EARLY TO MID
AFTERNOON...WITH ISOLD IFR CONDITIONS OVER NC WI EARLY IN THE DAY.
PATCHY LIGHT SNOW AND PERHAPS SOME FREEZING DRIZZLE WILL CONTINUE
OVER THE AREA THIS MORNING/EARLY AFTERNOON...IN ADVANCE OF A COLD
FRONT. THE PCPN WILL END AFTER THE FRONT MOVES THROUGH...AND
EVENTUALLY ENOUGH DRY AIR WILL ARRIVE TO BREAK UP THE LOW CLOUDS
LATER IN THE DAY. VFR CONDITION ARE ANTICIPATED TONIGHT...WITH
MAINLY MID/HIGH CLOUDS EXPECTED.

GUSTY SW WINDS WILL CONTINUE FOR A FEW MORE HOURS IN EASTERN WI.
LLWS IS EXPECTED TO DIMINISH BY MID-MORNING...PROBABLY BY AROUND
15Z AT THE GRB/ATW TAF SITES.
&&

.MARINE...
ISSUED AT 405 AM CST SAT JAN 4 2014

A GALE WARNING REMAINS IN EFFECT THROUGH NOON TODAY FOR THE BAY
AND NEARSHORE WATERS OF LAKE MICHIGAN...AS A STRONG PRESSURE
GRADIENT CONTINUES AHEAD OF AN APPROACHING COLD FRONT...AND
PRODUCES STRONG SOUTH TO SOUTHWEST WINDS. GALE FORCE GUSTS TO
AROUND 35 KTS ARE EXPECTED...MAINLY EARLY IN THE DAY. HEAVY
FREEZING SPRAY IS ALSO EXPECTED ON LAKE MICHIGAN...BUT ONLY WHERE
ICE IS NOT PRESENT.

GUSTS TO NEAR GALE FORCE ARE ALSO POSSIBLE SUNDAY NIGHT INTO
TUESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 6 PM SUNDAY TO NOON CST TUESDAY FOR
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074.

WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
WIZ013-020-021-031-037>039-045-048-049-073-074.

WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY
FOR WIZ005-010>012-018-019-030-035-036.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......KALLAS
AVIATION.......KIECKBUSCH
MARINE.........KIECKBUSCH
Hazardous weather outlook, Jan 4, 4:31 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
431 AM CST SAT JAN 4 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
431 AM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS WILL RESULT IN DRIFTING SNOW OVER EASTERN
WISCONSIN THIS MORNING. IN ADDITION...SNOW COVERED ROADS IN NORTHERN
WISCONSIN AND PATCHY FREEZING DRIZZLE OVER THE REST OF THE AREA MAY
CAUSE TRAVEL PROBLEMS. WEEKEND TRAVELERS SHOULD USE CAUTION THIS
MORNING...AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION.

ANOTHER SURGE OF ARCTIC AIR WILL CAUSE TEMPERATURES AND WIND
CHILLS TO PLUMMET TONIGHT. WIND CHILL ADVISORIES HAVE BEEN
POSTED FOR THE ENTIRE AREA...WITH THE EXCEPTION OF THE LAKESHORE
COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DANGEROUSLY COLD ARCTIC AIR WILL BEGIN TO OVERSPREAD THE AREA
SUNDAY AFTERNOON...AND REMAIN ACROSS THE AREA THROUGH AT LEAST
TUESDAY NIGHT. THE COLDEST TEMPERATURES AND LOWEST WIND CHILL
INDICES ARE EXPECTED TO OCCUR SUNDAY NIGHT THROUGH TUESDAY
MORNING. IT APPEARS THIS ARCTIC OUTBREAK WILL BE ONE OF THE MOST
SEVERE SINCE FEBRUARY 1996. OUTDOOR CONDITIONS COULD BE LIFE
THREATENING IF PROPER CLOTHING IS NOT WORN. FROSTBITE MAY OCCUR IN
AS LITTLE AS 5 MINUTES ON EXPOSED SKIN!

UTILITIES COULD EXPERIENCE THE HIGHEST HEATING DEMANDS IN DECADES.
DEMAND FOR TEMPORARY SHELTER WILL ALSO BE VERY HIGH NEXT WEEK.
SCHOOL ADMINISTRATORS SHOULD CLOSELY MONITOR LATER FORECASTS AND
BE PREPARED TO MAKE A DECISION ON SCHOOL CLOSURES FOR MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS OR ANY FREEZING
DRIZZLE TODAY.

LMZ521-522-541>543-051045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
431 AM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GALE AND HEAVY FREEZING SPRAY WARNINGS ARE IN EFFECT THIS
MORNING...BUT CONDITIONS SHOULD IMPROVE AS THE DAY PROGRESSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTS TO NEAR GALE FORCE ARE POSSIBLE FROM SUNDAY NIGHT INTO
TUESDAY...ESPECIALLY ALONG LAKE MICHIGAN. FREEZING SPRAY IS ALSO
LIKELY DUE TO THE HIGH WINDS AND WAVES.

TSK/AK

In the hours before

Special weather statement, Jan 4, 4:41 AM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 AM CST SAT JAN 4 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041400-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
441 AM CST SAT JAN 4 2014

...HAZARDOUS TRAVEL CONDITIONS EXPECTED THIS MORNING...

SOUTH WINDS GUSTING TO 25 TO 35 MPH IN EASTERN WISCONSIN WILL
CONTINUE TO CAUSE DRIFTING SNOW...ESPECIALLY ON EAST TO WEST
ORIENTED ROADS AND IN OPEN AREAS. THE DRIFTING SNOW MAY LEAD
TO POOR TRAVEL CONDITIONS IN SOME AREAS THIS MORNING. THE WORST
CONDITIONS WILL LIKELY OCCUR ALONG THE LAKESHORE...WHERE WINDS
WILL BE STRONGEST...AND THERE IS SOME FRESH SNOW COVER.

LIGHT SNOW WILL GRADUALLY TAPER OFF OVER NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN EARLY THIS MORNING...BUT NOT BEFORE TOTAL
ACCUMULATIONS REACH 1 TO 3 INCHES NORTH OF A LINE FROM TOMAHAWK
TO PEMBINE. ALTHOUGH SNOWFALL WILL BE MUCH LIGHTER FARTHER
SOUTH...THERE IS POTENTIAL FOR PATCHY FREEZING DRIZZLE...WHICH
MAY GLAZE A FEW ROADS THIS MORNING.

THE WINTRY WEATHER WILL CAUSE LOCALLY HAZARDOUS TRAVEL CONDITIONS
THIS MORNING...SO MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA
TIME TO REACH THEIR DESTINATION.

KIECKBUSCH
Local storm report, Jan 4, 5:56 AM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
556 AM CST SAT JAN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     SNOW             LAKE TOMAHAWK           45.81N 89.59W
01/04/2014  M3.5 INCH        ONEIDA             WI   TRAINED SPOTTER

            24 HOUR SNOW TOTAL.

&&

ASHLEYW
Local storm report, Jan 4, 7:42 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
742 AM CST SAT JAN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 WNW RHINELANDER       45.65N 89.47W
01/04/2014  M3.4 INCH        ONEIDA             WI   COCORAHS

            24 HOUR SNOW TOTAL.

&&

ASHLEYW
Special weather statement, Jan 4, 8:31 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 AM CST SAT JAN 4 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
831 AM CST SAT JAN 4 2014

...PATCHY FREEZING DRIZZLE THIS MORNING...

FOR THE REST OF THE MORNING HOURS...LOOK FOR PATCHY FREEZING DRIZZLE
TO LINGER. THE PATCHY DRIZZLE WILL PRODUCE SCATTERED SLIPPERY
SPOTS ON AREA ROADS.  SCATTERED SLIPPERY SECTIONS OF ROAD WERE
ALREADY BEING OBSERVED THIS MORNING DUE TO THE BLOWING AND DRIFTING
SNOW FROM LAST NIGHTS STRONG WINDS AND LIGHT SNOW FALL.

THE WINTRY WEATHER WILL CAUSE LOCALLY HAZARDOUS TRAVEL CONDITIONS
THIS MORNING...SO MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA
TIME TO REACH THEIR DESTINATION.

MPC

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.